Ph.D., McMaster University, 1991, Advisor G. Bruns
M. Sc., McMaster University, 1988, Advisor G. Bruns
B.Sc., McMaster University, 1987
Professor, New Mexico State University, 2005 –
Associate Professor, New Mexico State University, 1999 – 2005
Assistant Professor, New Mexico State University, 1996 –
Assistant Professor, Brandon University, 1993 –1996
NSERC Postdoctoral Fellow, Vanderbilt University, 1991-1993
Arts and Sciences Outstanding Faculty Award for NMSU, 2007
D. C. Rousch Award for Excellence
in Teaching, received January 2004.
International Quantum Structures Association Research Award
Undergraduate: Calculus I, II, III, Vector Analysis,
Differential Equations, Analysis, Algebra, Discrete Mathematics, Linear
Algebra, Programming in Pascal, Data Structures, Statistics, Applied
Statistics, Survey Sampling, Combinatorics, Great
Theorems in Mathematics, Math Appreciation
Graduate: Logic, Lattice Theory, Set Theory, Universal
Algebra, Model Theory, Algebra I, II, Linear Algebra, Foundations of Geometry,
and Professional Duties:
President, International Quantum Structures Association,
Councilor, International Quantum Structures Association,
Editorial Board of Order, 2001 –
Advisory Board Mathematica Slovaca, 2007 –
Chair, Graduate Studies for Mathematical Sciences, NMSU 2005
Chair, Graduate recruiting for Mathematical Sciences, NMSU
Truth Value Algebra, Talk at a workshop in Amsterdam, September 2015.
or Sums, Talk at Quantum Workshop in Amsterdam, May 2015
Structures, Colloquium Iowa State, September 2014.
Algebras, seminar talk, Iowa State, September 2014.
Projective Bichains, BLAST, Chapman, July 2013.
Type-2 fuzzy sets,
Talk at AMS meeting Akron, October 2012.
compact Hausdorff spaces, talk at the Duality
Workshop, Oxford, June 2012.
Colloquium at UTEP, El Paso, November 2011.
frames, Talk at BLAST, Lawrence KS, June 2010.
Projective bichains, undelivered talk, planned for BLAST 2010.
Subalgebras of orthomodular lattices,
Colloquium at Chapman University, Los Angeles, November,
and categories or Everything old is new again, IQSA
meeting, Boston, June 2010.
Logics of Stone spaces, BLAST 2010, Boulder, June 2010.
Daggers, kernels, Baer *-semigroups and orthomodularity, ASL annual meeting, Washington, March
Orthomodularity in a categorical setting, QPL, Oxford June 2009.
of Ordered Algebraic Structures: A Survey, at UncLog
JAIST, Ishikawa Japan, March 2008.
Some Quantum Logic and a few Categories, at the Categorical Quantum Logic
Workshop, Oxford, August 2007.
(click on the link
for a .pdf file)
Harding and A. Romanowska, Varieties of Birkhoff systems part I, submitted to Order.
Harding and A. Romanowska, Varieties of Birkhoff systems part II, submitted to Order.
Harding and T. Yang, The logic of bundles, to appear in Internat. J. of Theoret.
J. Harding, C. Walker, and E. Walker, The Type-2
Truth Value Algebra, monograph to be published by CRC Press.
Bezhanishvili and J. Harding, On
the proof that compact Hausdorff Boolean algebras are
power sets, to appear in Order.
Bezhanishvili and J. Harding, Compact Hausdorff Heyting algebras, to
appear in Algebra Universalis.
Harding and Taewon Yang, Sections in orthomodular structures of decompositions, to appear in The Houston J. Math..
Harding and Tim Hannan, Automorphisms
of Decompositions, to appear in Math. Slovaka, arXiv:1308.5020 Sage code
Harding, C. Walker, and E. Walker, Partial orders on fuzzy truth
value algebras, Internat. J. of Uncertainty,
Fuzziness, and Knowledge-based Systems, 23 (2015), no. 2, 193-219.
Bezhanishvili and J. Harding, Stable Compactifications of frames, to appear in Cahiers de Topologie
et Geometrie Differentielle Categoriques.
Bezhanishvili, N. Bezhanishvili,
and J. Harding, Modal operators on compact regular frames and de Vries algebras, Applied
Categorical Structures, 23 (2015), no. 3, 365-379.
Bezhanishvili, N. Bezhanishvili,
and J. Harding, Modal compact Hausdorff spaces, Journal of Logic and Computation, 25
(2015) no. 1, 1-35.
A. Doering and J. Harding, Abelian subalgebras and the
Jordan structure of a von Neumann algebra, to appear
in The Houston J. of Math.
Bezhanishvili and J. Harding, Proximity frames and
regularization, Applied Categorical
Structures, 22 (2014), no. 1, 43-78.
Harding, C. Walker and E. Walker, Categories with fuzzy sets and relations, Fuzzy Sets and Systems, 256 (2014), no.
Harding, Daggers, kernels, Baer *-semigroups, and orthomodularity, J.
Phil. Logic 42 (2013) no. 3, 535-549.
J. Harding, Decidability of the equational
theory of the continuous geometry CG(F), J. Phil.
Logic 42 (2013), no. 3, 461-465.
Harding, C. Walker, and E. Walker, Type II fuzzy sets and bichains,
an invited chapter for Recent Advances in Type-2 Fuzzy Sets and Systems ---
Theory and Applications”, a book in the series Studies in Fuzziness and Soft Computing vol. 301, pg. 97-112, 2013.
Harding, A Boolean topological orthomodular poset, Algebra Universalis 68 (2012), no. 3-4, 193-196.
J. Harding, C. Walker, and E. Walker, Projective bichains, Algebra Universalis 67 (2012), no. 4, 347-374.
Bezhanishvili and J. Harding, Modal logics of Stone
spaces, Order 29 (2012), no. 2,
Harding and Qin Yang, Regular completions of lattices. Houston J. of Mathematics 38 (2012), no. 3., 685-691.
J. Harding and M. Navara, Subalgebras of orthomodular
lattices, Order 28 (2011), 549-563.
J. Harding, C.
Walker, and E. Walker, The variety generated by the truth value algebra of
type-II fuzzy sets, Fuzzy Sets and Systems 161 (2010), no. 5,
735 – 749.
J. Harding, C.
Walker, and E. Walker, Convex normal functions revisited, Fuzzy Sets and Systems 161 (2010), 1343 – 1349.
Q. Deng, J. Harding,
and T. Hu, Hausdorff dimension of self-similar sets
with overlaps, Science in China, Series A:
Mathematics 52 (2009), no. 1, 119 – 128.
J. Harding, A link between
quantum logic and categorical quantum mechanics, International J. of
Theoretical Physics (2009), no. 3, 769 – 802.
G. Bezhanishvili and J. Harding, The modal logic of β(N), Archiv. Math. Logic. 48
(2009), 231 – 242.
J. Harding, κ –
complete uniquely complemented lattices, Order 25 (2008), no. 2, 121 – 129.
Completions of Ordered Algebraic Structures: A Survey, invited chapter for the
Proceedings of the International Workshop on Interval/Probabilistic Uncertainty
and Non-classical Logics, Ono et. al. Ed.s, Advances in Soft Computing vol. 46, 2008, Springer,
231 – 244.
J. Harding, C.
Walker, and E. Walker, Lattices of convex normal functions, Fuzzy Sets and
Systems 159 (2008), no. 9, 1061 – 1071.
J. Harding, A
regular completion for the variety generated by the three-element Heyting algebra, The Houston J. of Math. 34 (2008), no. 3,
649 – 660.
J. Harding, The
Source of the Orthomodular Law, a book chapter in The
Handbook of Quantum Logic and Quantum Structures, Elsevier, 2007.
Bezhanishvili and J. Harding, MacNeille completions of modal algebras, The Houston. J of
Math. 33 (2007), no. 2, 355 – 384.
J. Harding, Orthomodularity of decompositions in a categorical setting.
International J. of Theoretical Physics 45 (2006), no. 6, 1117 – 1128.
M. Gehrke, J. Harding, Y. Venema, MacNeille completions and canonical extensions. Trans.
Amer. Math. Soc. 358 (2006), no. 2, 573 – 590.
J. Harding, On profinite completions and
canonical extensions, Algebra Universalis 55 (2006),
no. 2-3, 293 – 296.
J. Harding, D. Smith
and E. Jager, Group-valued measures on the lattice of
closed subspaces of a Hilbert space. International J. of Theoretical Physics.
44 (2005), no. 5, 539 – 548.
G. Bezhanishvili, M. Gehrke, J.
Harding, C. Walker and E. Walker, Varieties of Algebras that arise in Fuzzy Set
Theory. Logical, algebraic, analytic, and probabilistic aspects of triangular
norms, 321 – 344, Elsevier, Amsterdam, 2005.
J. Harding, Remarks on concrete orthomodular
lattices. International J. of Theoretical Physics 43 (2004), no. 10, 2149 –
G. Bezhanishvili and J. Harding, MacNeille
completions of Heyting algebras. The Houston J. of
Math. 30 (2004), no. 4, 937 – 952.
J. Harding and M. Roddy, Obituary: Günter Bruns. Order
20 (2004), pp. 329-332.
The free orthomodular lattice on countably
many generators is a subalgebra
of the free orthomodular lattice on three generators.
48 (2) (2002), pp. 171-182.
G. Bezhanishvili and J. Harding, Functional monadic Heyting algebras. Algebra
Universalis, 48 (1) (2002), pp. 1-10.
and P. Ptak, On the set
representation of an orthomodular poset.
Coll. Math. 89 (2) (2001), pp.
States on orthomodular posets
of decompositions. International J. of
Theoretical Physics 40 (2001), pp. 1061-1069.
M. Gehrke and J. Harding, Bounded lattice expansions. J. of Algebra
238 (2001), pp. 345-371.
G. Bruns and J. Harding, Algebraic aspects of orthomodular lattices, Current
Research in Operational Quantum Logic: Algebras, Categories, Languages, B.
Cooke, D. Moore and A. Wilce ed., Kluwer 2000.
and M. Navara, Embeddings
into orthomodular lattices with given centers, state
spaces and automorphism groups. Order 17 (2000), pp. 239-254.
G. Bruns and J. Harding, Epimorphisms
in certain varieties of algebras. Order
17 (2000), pp. 195-206.
and A. Pogel, Every lattice with 1 and 0 is
embeddable in the lattice of topologies of some set by an embedding which
preserves the 1 and 0. Topology and Its
Applications 105 (2000), pp. 99-101.
The axioms of an experimental system. International
J. of Theoretical Physics 38 (6) (1999), pp. 1643-1675.
Regularity in quantum logic. International
J. of Theoretical Physics 37 (4) (1998), pp. 1173-1212.
Canonical completions of lattices and ortholattices. Tatra Mountains Math. Publ. 15 (1998), pp. 85-96.
G. Bruns and J. Harding, Amalgamation of ortholattices.
Order 14 (1998), pp. 193-209.
M. Marinacci, N. Nguyen, and T. Wang, Local Radon-Nikodym derivatives of set functions. International Journal of Uncertainty, Fuzziness and Knowledge-Based
Systems 5 (3) (1997), pp. 379-394.
and M. F. Janowitz, A bundle representation for
continuous geometries. Advances in
Applied Math. 19 (1997), pp. 282-293.
Decompositions in quantum logic. The Trans.
Amer. Math. Soc. 348 (5) (1996), pp. 1839-1862.
G. D. Crown,
J. Harding, and M. F. Janowitz, Boolean products of
lattices. Order 13 (2) (1996), pp.
Free central extensions. The Houston
J. of Math. 22 (4) (1996), pp.
The MacNeille completion of a uniquely complemented
lattice. The Canad.
Math. Bull. 37 (2) (1994), pp. 222-227.
Completions of orthomodular lattices II. Order 10 (1993), pp. 283-294.
Any lattice can be regularly embedded into the MacNeille
completion of a distributive lattice. The
Houston Journal of Math. 19 (1993), pp. 39-44.
Irreducible orthomodular lattices which are simple. Algebra Universalis
29 (1992), pp. 556-563.
J. Harding, Orthomodular lattices whose MacNeille
completions are not orthomodular. Order 8 (1991), pp. 93-103.
J. Harding, Sheaves of orthomodular
lattices and MacNeille completions. Ph.D. thesis.
McMaster University, 1991.
G. Bruns, R. J. Greechie, J.
Harding, and M. Roddy, Completions of orthomodular lattices. Order 7 (1990), pp.
Boolean factors of orthomodular lattices. Algebra Universalis
25 (1988), pp. 281-282.
Varieties of ortholattices containing the orthomodular lattices. M.Sc. thesis. McMaster University,